Alert archive / Florida / Special Weather Statements in 2011
Special Weather Statement, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this special weather statement at Aug 18, 2011, 1:21 PM EDT for Hernando County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2011, 1:21 PM EDT (17:21 UTC)
- Expired
- Aug 18, 2011, 2:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Tampa Bay, FL
County Hernando County, FL
The radar
The Tampa radar (KTBW), 126 km from the middle of the area, began a volume at 17:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 5.4 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1442 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 855 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
775
WWUS82 KTBW 181721
SPSTBW
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
121 PM EDT THU AUG 18 2011
FLZ042-043-048-049-181800-
CITRUS-HERNANDO-SUMTER-PASCO-
121 PM EDT THU AUG 18 2011
...STRONG THUNDERSTORMS WILL AFFECT EASTERN CITRUS...CENTRAL
HERNANDO...NORTHERN PASCO AND NORTHWESTERN SUMTER COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A LINE OF
THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM CITRUS SPRINGS TO
INVERNESS TO SPRING HILL...MOVING EAST AT 10 MPH...WILL AFFECT WEEKI
WACHEE...SPRING HILL...BEVERLY HILLS AND INVERNESS...UNTIL 200 PM
EDT.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. WHEN DRIVING THROUGH HEAVY
RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER
VEHICLES.
&&
LAT...LON 2880 8246 2905 8248 2905 8246 2902 8242
2901 8237 2896 8230 2896 8214 2885 8210
2841 8230 2835 8266
TIME...MOT...LOC 1720Z 261DEG 9KT 2904 8243 2881 8236
2845 8252
$$
JOHNSONWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Aug 18, 10:00 AM EDT, 3 hours 21 minutes earlier.
Area forecast discussion, Aug 18, 10:00 AM EDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 1000 AM EDT THU AUG 18 2011 .UPDATE... NO CHANGES TO FORECAST THIS MORNING. PREVIOUS PACKAGE ON TRACK. 12Z SOUNDING SHOWS SOUTHEAST FLOW RETURNING AND DEEPENING. MORNING CONVECTION CONTINUES OFFSHORE AND SHOWS NO PUSH ONSHORE. AFTERNOON SEABREEZES EXPECTED TO BE TRIGGERS FOR STORMS TODAY. SOUNDING SHOWS SLIGHT WARMING ALOFT...BUT STRONG AND UNINTERRUPTED INSOLATION THIS MORNING WILL DRIVE SURFACE BASED INSTABILITY. WILL LEAVE CURRENT WX AND POP FORECASTS AS IS. && .AVIATION... SHOWERS AND STORMS WILL DEVELOP 15 TO 18Z ALONG SEA BREEZE BOUNDARY AND MOVE SLOWLY INLAND. THIS COULD BRING A BRIEF PERIOD OF MVFR/IFR CONDITIONS TO TPA AND SRQ. PIE HAS A BETTER SHOT AT IFR CONDITIONS 15 TO 18Z...BUT WILL JUST HANDLE WITH VCTS FOR NOW. FMY AND RSW WILL SEE MAIN IMPACTS FROM STORMS LATER IN THE AFTERNOON. && .PREV DISCUSSION... /ISSUED 330 AM EDT THU AUG 18 2011/ SHORT TERM (TODAY-SATURDAY)... FOR THE NEXT COUPLE OF DAYS TROUGHING WILL CONTINUE OVER THE EASTERN U.S. WITH THE RIDGE REMAINING OVER THE SOUTHWEST AND SOUTH CENTRAL STATES. AT THE SURFACE THE RIDGE AXIS WILL MEANDER OVER NORTH CENTRAL/CENTRAL FLORIDA DURING THE PERIOD WITH PLENTY OF MOISTURE CONTINUING ACROSS THE AREA. FOR TODAY ABUNDANT MOISTURE...PRECIPITABLE WATER BETWEEN 1.8 AND 2 INCHES...WILL COMBINE WITH DAYTIME HEATING AND THE SEA BREEZES TO CAUSE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. WITH THE LOW LEVEL FLOW BEING RATHER LIGHT OUT OF THE SOUTHEAST TO SOUTH THE SEA BREEZE SHOULD MOVE WELL INLAND DURING THE AFTERNOON WITH THE BEST CONVECTION COVERAGE OVER THE INTERIOR AND SOUTHERN ZONES. WILL THEREFORE CONTINUE WITH THE 40 TO 60 POPS FOR TODAY WITH THE HIGHEST POPS OVER THE INTERIOR AND SOUTH. TONIGHT THE CONVECTION WILL WIND DOWN DURING THE EVENING WITH PARTLY CLOUDY TO MOSTLY CLEAR SKIES PREVAILING. ON FRIDAY THE OVERALL WEAK LOW LEVEL EAST TO SOUTHEAST FLOW WILL PERSIST WITH THE SEA BREEZE DEVELOPING AND MOVING INLAND. MOISTURE REMAINS PLENTIFUL...PRECIPITABLE WATER FROM 1.7 INCHES NORTH TO AROUND 2 INCHES SOUTH...WITH MORE SCATTERED TO NUMEROUS STORMS EXPECTED TO DEVELOP. BEST COVERAGE WILL ONCE AGAIN BE OVER THE INTERIOR AND SOUTHERN ZONES AND WILL CONTINUE WITH 30 POPS FAR NORTH TO 60 PERCENT INTERIOR AND SOUTH. FRIDAY NIGHT INTO SATURDAY THE LOW LEVEL FLOW WILL INCREASE OUT OF THE EAST TO SOUTHEAST KEEPING THE SEA BREEZE CLOSER TO THE COAST SATURDAY AFTERNOON. ABUNDANT MOISTURE WILL PERSIST... PRECIPITABLE WATER 1.7 NORTH TO AROUND 2 INCHES SOUTH...AND WITH THE FLOW BEING A LITTLE STRONGER THE BEST COVERAGE OF CONVECTION SHOULD BE ALONG THE INTERSTATE 75 CORRIDOR DURING THE AFTERNOON AND EARLY EVENING. WILL THEREFORE GO WITH 40 POPS FAR NORTH...50 PERCENT REST OF NATURE COAST AND INTERIOR...AND 60 PERCENT FROM THE TAMPA BAY AREA SOUTHWARD ALONG THE COASTAL COUNTIES. TEMPERATURES THROUGH THE PERIOD WILL BE NEAR TO A COUPLE OF DEGREES ABOVE NORMAL WITH LOWS MOSTLY IN THE 70S AND HIGHS FROM NEAR 90 ALONG THE COAST TO THE MID 90S INLAND. LONG TERM (SATURDAY NIGHT-WEDNESDAY)... HIGH PRESSURE OVER THE ATLANTIC ALONG LATITUDE 30 RIDGES WEST TO THE CENTRAL GULF COAST THROUGH MONDAY AND THEN SHIFTS TO CENTRAL FLORIDA LATE MONDAY AND TUESDAY...IN RESPONSE TO A FRONTAL BOUNDARY DROPPING IN ACROSS THE SOUTHEASTERN STATES. THE HIGH PRESSURE BEGINS TO SHIFT BACK NORTH WEDNESDAY AS AN INVERTED TROUGH/AREA OF LOW PRESSURE MOVES WEST...ACROSS THE NORTHWEST CARIBBEAN OR CUBA. WITH THE SURFACE RIDGE AXIS NORTH OF THE AREA FOR MUCH OF THE PERIOD SOUTHEASTERLY LOW LEVEL FLOW WILL PREVAIL...ALTHOUGH WITH A SOMEWHAT RELAXED GRADIENT ALLOWING FOR AFTERNOON SEA BREEZES. ADEQUATE MOISTURE WILL EXIST FOR SHOWERS AND THUNDERSTORMS... SCATTERED MAINLY IN THE AFTERNOONS AND ISOLATED LATE MORNINGS AND EVENINGS. THE HIGHEST POPS WILL BE IN THE 30-40 PERCENT RANGE WITH TEMPERATURES RUNNING ABOUT 1 TO 3 DEGREES ABOVE NORMAL. MARINE... EAST TO SOUTHEAST FLOW WILL GRADUALLY INCREASE OVER THE NEXT FEW DAYS WITH A SEA BREEZE NEAR THE COAST EACH AFTERNOON. WINDS SHOULD REMAIN BELOW 15 KNOTS AND SEAS LESS THAN 3 FEET...EXCEPT IN THE VICINITY OF THUNDERSTORMS. FIRE WEATHER... NO FIRE WEATHER CONCERNS FOR THE NEXT FEW DAYS. && .PRELIMINARY POINT TEMPS/POPS... TPA 92 77 92 77 / 50 30 40 30 FMY 93 76 93 76 / 60 30 60 30 GIF 93 76 94 76 / 60 20 50 20 SRQ 92 76 92 76 / 50 30 40 30 BKV 93 72 94 72 / 50 30 40 20 SPG 92 80 92 80 / 50 30 40 30 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && UPDATE...JOHNSON AVIATION...JILLSON SHORT TERM/MARINE/FIRE WEATHER...CLOSE LONG TERM...RUDE
Hazardous weather outlook, Aug 18, 5:00 AM EDT, 8 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 500 AM EDT THU AUG 18 2011 FLZ039-042-043-048>052-055>057-060>062-065-182100- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 500 AM EDT THU AUG 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TODAY. THE MAIN THREATS FROM THESE STORMS WILL BE GUSTY WINDS... FREQUENT DANGEROUS LIGHTNING AND LOCALLY HEAVY RAINFALL THAT COULD CAUSE MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. TO BE SAFE IMMEDIATELY STOP ALL OUTDOOR ACTIVITIES AND MOVE INDOORS IF YOU HEAR THUNDER. ...WATERSPOUT IMPACT... MARINERS ARE URGED TO REMAIN ALERT FOR POSSIBLE WATERSPOUTS FROM ALMOST ANY OF THE SHOWERS AND THUNDERSTORMS OVER THE COASTAL WATERS TODAY. ...EXCESSIVE HEAT IMPACT... HIGH TEMPERATURES AND ABUNDANT LOW LEVEL MOISTURE WILL BRING HEAT INDEX VALUES TO BETWEEN 100 AND 105 IN MANY LOCATIONS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ...THUNDERSTORM IMPACT... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED EACH DAY WITH THE MAIN THREATS BEING GUSTY WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL. ...EXCESSIVE HEAT IMPACT... HIGH TEMPERATURES AND ABUNDANT LOW LEVEL MOISTURE WILL CONTINUE TO BRING HEAT INDEX VALUES TO BETWEEN 100 AND 105 IN MANY LOCATIONS EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. PRC
In the hours before
Special weather statement, Aug 18, 1:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
121 PM EDT THU AUG 18 2011
FLZ042-043-048-049-181800-
CITRUS-HERNANDO-SUMTER-PASCO-
121 PM EDT THU AUG 18 2011
...STRONG THUNDERSTORMS WILL AFFECT EASTERN CITRUS...CENTRAL
HERNANDO...NORTHERN PASCO AND NORTHWESTERN SUMTER COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A LINE OF
THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM CITRUS SPRINGS TO
INVERNESS TO SPRING HILL...MOVING EAST AT 10 MPH...WILL AFFECT WEEKI
WACHEE...SPRING HILL...BEVERLY HILLS AND INVERNESS...UNTIL 200 PM
EDT.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. WHEN DRIVING THROUGH HEAVY
RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER
VEHICLES.
&&
LAT...LON 2880 8246 2905 8248 2905 8246 2902 8242
2901 8237 2896 8230 2896 8214 2885 8210
2841 8230 2835 8266
TIME...MOT...LOC 1720Z 261DEG 9KT 2904 8243 2881 8236
2845 8252
JOHNSONThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 6:22 PM EDT | Special Weather Statement | TBW | DeSoto, Hardee | 38 min |
| Aug 18, 7:04 PM EDT | Special Weather Statement | TBW | Polk | 41 min |
Nearby
Special Weather Statements in Florida, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.